Alert archive / Texas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 191, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jun 28, 2008, 6:15 PM CDT for Oldham County, Texas. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 28, 2008, 6:15 PM CDT (23:15 UTC)
- Expired
- Jun 28, 2008, 7:15 PM CDT
- In force
- 60 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
County Oldham County, TX
The radar
The Amarillo radar (KAMA), 83 km from the middle of the area, began a volume at 23:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.3 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 643 J/kg
- Mixed-layer CIN
- -364 J/kg
- Mixed-layer LCL
- 2030 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 150 m²/s²
- 0-3 km storm-relative helicity
- 179 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 3:39 PM CDT, 2 hours 36 minutes earlier.
Area forecast discussion, Jun 28, 3:39 PM CDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 339 PM CDT SAT JUN 28 2008 .DISCUSSION... DIFFICULT FORECAST FOR THIS EVENING INTO TONIGHT AS COLD FRONT HAS PUSHED THROUGH THE AREA AND STALLED OUT JUST SOUTH OF THE CWA. THUNDERSTORMS RAPIDLY DEVELOPING ALONG AND JUST BEHIND THE FRONT ALL THE WAY INTO NEW MEXICO. ANOTHER OUTFLOW BOUNDARY FROM EARLIER STORMS OVER KS IS PUSHING SLOWLY SOUTH THROUGH THE NE TX AND OK PNHDLS AS SEEN ON VISIBLE SATELLITE IMAGERY. SPECIAL 18Z KAMA SOUNDING SHOWS A PRETTY STOUT CAP IN PLACE WITH GENERALLY NEGLIGIBLE WIND FIELDS FROM THE SURFACE ALL THE WAY UP TO THE TROPOPAUSE. WITH ALL THIS IN MIND...HAVE LOWERED POP CHANCES ALL AREAS AND KEPT THE NE TX AND OK PNHDLS AT 15 PERCENT. THUNDERSTORMS CURRENTLY ONGOING TO THE SOUTH OF THE KAMA SITE MIGHT BE ABLE TO KICK OUT THEIR OWN OUTFLOW BOUNDARIES THAT COULD HELP INITIATE FURTHER CONVECTION ACROSS THE SOUTHERN TIER OF MY FORECAST AREA COUNTIES. HOWEVER...GENERAL FEELING IS THAT WE ARE ON THE WRONG SIDE OF THE FRONT FOR WIDESPREAD CONVECTION AND MANY AREAS WILL MISS OUT ONCE AGAIN TONIGHT. DID ADD IN MENTION OF LOCALLY HEAVY RAIN AS THE SLOW STORM MOTION WILL GIVE PULSE-TYPE THUNDERSTORMS THE CHANCE TO PRODUCE A LOT OF RAIN IN A SHORT PERIOD OF TIME...ESPECIALLY ACROSS THE SOUTHERN TEXAS AND EASTERN PANHANDLES. CONTINUED TREND OF LOWERING POPS FOR TOMORROW INTO MONDAY AS NORTHERLY FLOW ALOFT AND LIGHT AND VARIABLE FLOW AT THE SURFACE DO NOT BODE WELL FOR DEVELOPING WIDESPREAD STORMS OVER THE REGION NOR PULLING IN STORMS FROM THE MOUNTAINS. THIS RESULTED IN NIL POPS FOR ALL BUT THE EXTREME SOUTHWEST OR WESTERN TEXAS PANHANDLE FOR THESE DAYS. TEMPERATURES WILL ALSO BEGIN TO WARM BACK INTO THE LOW TO MID 90S. MODELS ARE TRYING TO HINT AT THE POSSIBILITY OF SOME PRECIPITATION CHANCES TUE EVENING AS A WEAK S/W MOVES ACROSS EASTERN NEW MEXICO WITH BETTER CHANCES AREA WIDE IN THE LATE AFTNS AND EVENINGS AREAWIDE FOR THE LATTER HALF OF NEXT WEEK. HOWEVER...MODELS HAVE HAD A PRETTY POOR HANDLE ON THE OVERALL UPPER LEVEL PATTERN AND CONFIDENCE IN ANY MODEL FCST IS PRETTY LOW BEYOND TUESDAY. TEMPERATURES WILL ALSO BE TRICKY WITH GUIDANCE TRYING TO KEEP THINGS CLOSE TO CLIMO FOR THIS TIME OF YEAR BUT RECENT DAYS HAVE SHOWN WE COULD EITHER BE CLOSE TO GUIDANCE OR ONE TO TWO CATEGORIES ABOVE THAT. PRETTY MUCH STAYED CLOSE TO MEX NUMBERS FOR THE EXTENDED. JORDAN && .FIRE WEATHER... FIRE WEATHER CONCERNS ARE LOW AS MINIMUM RH VALUES WILL REMAIN AT OR ABOVE 20 PERCENT WITH WINDS STAYING AT OR BELOW 15 MPH. JORDAN && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 60 82 61 89 64 / 40 20 5 5 5 BEAVER OK 58 89 58 95 62 / 20 5 0 5 5 BOISE CITY OK 58 82 61 90 63 / 20 10 5 5 10 BORGER TX 64 87 66 93 70 / 20 10 5 5 5 BOYS RANCH TX 61 84 62 93 66 / 30 20 10 5 10 CANYON TX 60 82 57 88 63 / 40 20 10 5 5 CLARENDON TX 64 83 62 89 66 / 30 20 5 5 5 DALHART TX 60 80 58 91 62 / 20 10 10 5 10 GUYMON OK 59 85 60 93 65 / 20 5 0 5 5 HEREFORD TX 61 81 58 88 63 / 40 20 10 5 10 LIPSCOMB TX 60 86 59 94 63 / 20 5 5 5 5 PAMPA TX 64 82 65 88 67 / 20 10 5 5 5 SHAMROCK TX 65 82 60 90 64 / 20 10 5 5 5 WELLINGTON TX 67 86 62 91 66 / 20 20 5 5 5 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 03/17
Hazardous weather outlook, Jun 28, 3:46 PM CDT, 2 hours 29 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 346 PM CDT SAT JUN 28 2008 OKZ001>003-TXZ001>020-291100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 346 PM CDT SAT JUN 28 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THROUGH TONIGHT ACROSS THE TEXAS AND OKLAHOMA PANHANDLES. SOME STORMS MAY BECOME SEVERE THROUGH THIS EVENING WITH THE MAIN THREATS BEING LARGE HAIL AND DAMAGING WINDS. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE DUE TO THE SLOW MOVEMENT OF THESE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... THUNDERSTORMS WILL BE POSSIBLE SUNDAY AND SUNDAY NIGHT...AND THEN AGAIN TUESDAY NIGHT...WEDNESDAY NIGHT...AND THURSDAY NIGHT. ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS THE OKLAHOMA AND TEXAS PANHANDLES SHOULD REMAIN ALERT AND BE READY FOR POSSIBLE ACTIVATION. COCKRELL
In the hours before
Local storm report, Jun 28, 1:37 PM CDT, 4 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
137 PM CDT SAT JUN 28 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0910 PM HAIL 5 WSW SLAPOUT 36.59N 100.20W
06/27/2008 E0.88 INCH BEAVER OK PUBLIC
&&
EVENT NUMBER 00773
JMLocal storm report, Jun 28, 1:53 PM CDT, 4 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AMARILLO TX
153 PM CDT SAT JUN 28 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0622 PM HAIL KNOWLES 36.87N 100.19W
06/27/2008 E0.75 INCH BEAVER OK TRAINED SPOTTER
0700 PM HAIL KNOWLES 36.87N 100.19W
06/27/2008 E0.88 INCH BEAVER OK TRAINED SPOTTER
HAIL WAS COVERING THE GROUND...WITH SIZES RANGING FROM
ONE QUARTER OF AN INCH UP TO NICKEL SIZE.
0812 PM HAIL 7 SSE WOLF CREEK PARK 36.12N 100.60W
06/27/2008 E1.75 INCH OCHILTREE TX PUBLIC
0826 PM HAIL 10 NE ELMWOOD 36.72N 100.39W
06/27/2008 E0.75 INCH BEAVER OK TRAINED SPOTTER
0831 PM HAIL 7 SSE WOLF CREEK PARK 36.12N 100.60W
06/27/2008 M2.00 INCH OCHILTREE TX PUBLIC
0833 PM TSTM WND GST 11 ENE ELMWOOD 36.68N 100.34W
06/27/2008 E60 MPH BEAVER OK EMERGENCY MNGR
REPORTED ABOUT 1 MILE NORTH AND 5 MILES WEST OF CLEAR
LAKE OKLAHOMA...HEAVY RAIN ALONG WITH 50 TO 60 MPH
WINDS. NO DAMAGE WAS REPORTED.
0833 PM HAIL 11 ENE ELMWOOD 36.68N 100.34W
06/27/2008 E0.75 INCH BEAVER OK EMERGENCY MNGR
REPORTED ABOUT 1 MILE NORTH AND 5 MILES WEST OF CLEAR
LAKE OKLAHOMA...HEAVY RAIN ALONG WITH 50 TO 60 MPH
WINDS. NO DAMAGE WAS REPORTED.
0850 PM TSTM WND GST 8 W SLAPOUT 36.62N 100.26W
06/27/2008 M58 MPH BEAVER OK MESONET
0910 PM HAIL 5 WSW SLAPOUT 36.59N 100.20W
06/27/2008 E0.88 INCH BEAVER OK PUBLIC
&&
EVENT NUMBER 00765 00766 00767 00768 00771 00769 00770 00772 00773
JMSpecial weather statement, Jun 28, 5:13 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 513 PM CDT SAT JUN 28 2008 TXZ011-282315- OLDHAM TX- 513 PM CDT SAT JUN 28 2008 ...STRONG THUNDERSTORM IN CENTRAL OLDHAM COUNTY... AT 513 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES NORTHWEST OF VEGA MOVING WEST AT 10 MPH. UP TO ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN CENTRAL OLDHAM COUNTY...INCLUDING THE CITY OF VEGA AND THOSE TRAVELING ALONG INTERSTATE 40...SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. JJB
Special weather statement, Jun 28, 6:00 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 600 PM CDT SAT JUN 28 2008 TXZ016-282330- DEAF SMITH TX- 600 PM CDT SAT JUN 28 2008 ...STRONG THUNDERSTORMS IN WESTERN DEAF SMITH COUNTY... AT 600 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 12 MILES NORTHWEST OF BOOTLEG MOVING SOUTHWEST AT 5 MPH. UP TO ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN WESTERN DEAF SMITH COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
Special weather statement, Jun 28, 6:06 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 606 PM CDT SAT JUN 28 2008 TXZ011-290000- OLDHAM TX- 606 PM CDT SAT JUN 28 2008 ...STRONG THUNDERSTORMS IN SOUTHERN OLDHAM COUNTY... AT 606 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 7 MILES NORTH OF WILDORADO MOVING SOUTHWEST AT 5 MPH. UP TO ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN SOUTHERN OLDHAM COUNTY...INCLUDING THE CITIES OF ADRIAN AND VEGA...SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
Special weather statement, Jun 28, 6:09 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 609 PM CDT SAT JUN 28 2008 TXZ012-290015- POTTER TX- 609 PM CDT SAT JUN 28 2008 ...STRONG THUNDERSTORM IN SOUTHWESTERN POTTER COUNTY... AT 609 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES NORTHEAST OF BUSHLAND MOVING WEST AT 5 MPH. UP TO ONE HALF INCH SIZE HAIL...STRONG WINDS AROUND 50 MPH...AND HEAVY RAINFALL ARE POSSIBLE. JJB
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 7:54 PM CDT | Severe Thunderstorm Warning | AMA | Hemphill, Lipscomb, Ochiltree, Roberts | 66 min |
| Jun 27, 9:00 PM CDT | Severe Thunderstorm Warning | AMA | Hemphill, Lipscomb, Ochiltree, Roberts | 60 min |
| Jun 27, 9:10 PM CDT | Severe Thunderstorm Warning | AMA | Lipscomb | 42 min |
| Jun 28, 6:38 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith | 46 min |
| Jun 27, 7:15 PM CDT | Severe Thunderstorm Warning | AMA | Beaver | 60 min |
| Jun 27, 8:20 PM CDT | Severe Thunderstorm Warning | AMA | Beaver | 55 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.